Electronic Journal of Probability
- Electron. J. Probab.
- Volume 14 (2009), paper no. 56, 1670-1704.
On the domination of a random walk on a discrete cylinder by random interlacements
We consider simple random walk on a discrete cylinder with base a large $d$-dimensional torus of side-length $N$, when $d$ is two or more. We develop a stochastic domination control on the local picture left by the random walk in boxes of side-length almost of order $N$, at certain random times comparable to the square of the number of sites in the base. We show a domination control in terms of the trace left in similar boxes by random interlacements in the infinite $(d+1)$-dimensional cubic lattice at a suitably adjusted level. As an application we derive a lower bound on the disconnection time of the discrete cylinder, which as a by-product shows the tightness of the laws of the ratio of the square of the number of sites in the base to the disconnection time. This fact had previously only been established when $d$ is at least 17.
Electron. J. Probab., Volume 14 (2009), paper no. 56, 1670-1704.
Accepted: 25 July 2009
First available in Project Euclid: 1 June 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60G50: Sums of independent random variables; random walks
Secondary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 82C41: Dynamics of random walks, random surfaces, lattice animals, etc. [See also 60G50]
This work is licensed under aCreative Commons Attribution 3.0 License.
Sznitman, Alain-Sol. On the domination of a random walk on a discrete cylinder by random interlacements. Electron. J. Probab. 14 (2009), paper no. 56, 1670--1704. doi:10.1214/EJP.v14-679. https://projecteuclid.org/euclid.ejp/1464819517